I'm 19years old, female and have been taking Topamax 200mg (100mg 2x daily am and pm) for almost a month now with no weight loss. I'm taking it for weight loss because the depo shot (a form of birth control) helped me gain an extra 30 pounds in 3 months. I have had a struggle with eating disorders in the past and instead of starving myself I went to see my psychiatrist and he put me on this. I have had some side effects though. Very bad memory issues, occasional tingling, foggy head (almost like a bad high) and hard time finding the words I'm looking for. I'm willing to deal with these. I try to go to the gym when I can but I also have a brain injury and my balance is very bad so running on a treadmill can be a bit dangerous for me. I guess I'm just wondering if my dose is too low, if there's a chance this won't work, if I should be doing other things to help the Topamax work or if I'm just being impatient? Thank you in advance!
I suggest you talk to your Dr. and have a dose adjustment, also as you can not train, eat helthy... lots of greens with protein.
All the best,
Two hundred milligrams of Topamax in a month is lot in a short time. It took me almost a month to work up to 50 mg of of Topamax. I lost 40 pounds taking 50 mg per day. It didn't happen overnight it took 5 or 6 months but I wasn't trying to loose weight at the time. I would give it more time.
Drugs act differently on many of us, but Topamax has good reputation for taking weight off people. Does food still taste the same to you. Most of us find food tastes very different when we take Topamax and I found I just didn't think about eating and drinking as often.
I'm 73 years old.
I would ask to add Wellbutrin or phentermine they r supposed to help the topamax with the weight loss. I lost 40lb in 3mo taking topamax an Wellbutrin an i lost 15lbs the first 2weeks. Have u thought about a diffrent form of birth control that doesnt make u gain weight? I hope this helps. Good luck on your weight loss goals
I can't take a 50mg dose in the day time. It makes me way too sleepy to function. I've been on Topamax 50mg for 4 years. Psy increased my dosage to 50mg twice a day. I take both capsules before bed as appetite suppressant. Works well. No significant weight loss but good weight control. I think 200mg is too high dose to manage in 24 hours. Try lowering the dosage. Don't give up yet. Good luck. It works.
I forgot i made this post! I no longer take Topamax, my psychiatrist took me off of it because of the side effects. He won't give me Wellbutrin because he thinks it will interfere negatively with my bipolar. The past 4 days i have been taking Lamotrigine (Lamictal) 25mg 2x daily (but I take them both at night). Thank you for all your replies! They're greatly appreciated:)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Nov 2009 • 1 answer
Updated 26 Dec 2018 • 6 answers
Updated 17 Nov 2014 • 1 answer
Updated 7 Jun 2018 • 3 answers
Updated 7 Jan 2019 • 3 answers